New York, 2014Flash Flooding in New York, June 13, 2014
June 13, 2014 · NWS OKX · 3 events in 3 counties and zones
An approaching cold front triggered a line of thunderstorms that produced heavy rain and resulted in flash flooding in portions of New York City.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front triggered a line of thunderstorms that produced heavy rain and resulted in flash flooding in portions of New York City.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 13, 3:32 PM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 13, 3:32 PM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT FRI JUN 13 2014
.SYNOPSIS...
A COLD FRONT MOVES ACROSS THE REGION TONIGHT...AND THEN HIGH
PRESSURE BUILDS INTO THE AREA FOR THE WEEKEND AND MOVES OFFSHORE
EARLY NEXT WEEK. A SERIES OF WEAK COLD FRONTS WILL IMPACT THE AREA
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SHOWERS AND THUNDERSTORMS DEVELOPING ALONG A PRE-FRONTAL TROUGH
OVER EASTERN PA AND WESTERN NJ. THOSE STORMS WILL TRACK EAST THIS
EVENING AS THE COLD FRONT OVER CENTRAL NY/PA APPROACHES THE
NORTHEAST.
ML/MUCAPE VALUES CURRENTLY AROUND 2000 J/KG ACROSS WESTERN
PORTIONS OF THE LOWER HUDSON VALLEY AND DOWN INTO NORTHEAST NJ. IN
ADDITION...PWATS ARE AROUND 1.75 INCHES. SO ANY THUNDERSTORMS THAT
DEVELOP...ESPECIALLY THIS EVENING...COULD PRODUCE LOCALLY HEAVY
RAIN. THERE IS ALSO THE POTENTIAL FOR TRAINING OF CELLS...WHICH
WOULD RESULT IN HEAVIER LOCAL AMOUNTS. WILL CONTINUE THE FLASH
FLOOD WATCH FOR WESTERN PORTIONS OF THE AREA...AS THOSE AREAS
SHOULD BE MOST IMPACTED BY THUNDERSTORMS. BY THE TIME THE STORMS
APPROACH SOUTHERN CT AND LONG ISLAND...IT WILL BE LATER IN THE
EVENING...AND THE LOSS OF DIURNAL HEATING WILL LEAD TO A LOSS OF
CAPE...AND DO NOT THINK THAT STORMS THAT DEVELOP WILL BE LONG
LIVED BY THAT POINT.
SHOWERS AND STORMS END OVER THE WESTERN HALF OF THE CWA AROUND
MIDNIGHT...AND SHOWERS COULD LINGER OUT EAST THROUGH DAYBREAK
SATURDAY. SKIES ALSO BEGIN TO CLEAR OUT ACROSS THE WESTERN ZONES
AS HIGH PRES BEGINS TO BUILD IN BEHIND THE DEPARTING FRONT.
LOWS TONIGHT WILL GENERALLY DROP INTO THE 60S.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG OCEAN BEACHES INTO
THIS EVENING.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
ANY LINGERING SHOWERS ACROSS FAR SE CT AND THE TWIN FORKS OF LONG
ISLAND WILL END SATURDAY MORNING. HIGH PRES OVER THE GREAT LAKES
MOVES INTO THE OHIO VALLEY DURING THE DAY...AND A WEAK SHORTWAVE
WILL SLIDE THROUGH THE REGION IN THE AFTERNOON. IT SHOULD BE TOO
DRY FOR ANY SHOWERS TO DEVELOP...BUT THERE COULD BE SOME AFTERNOON
CU DEVELOPING WITH ITS PASSAGE.
HIGH PRES CONTINUES TO BUILD EAST SATURDAY NIGHT. CLEAR SKIES AND
LIGHT WINDS WILL RESULT IN RADIATIONAL COOLING CONDS IN THE RURAL
AREAS OF THE CWA.
USED A BLEND OF MAV/MET MOS AND BUMPED UP BY A DEGREE OR 2 FOR
HIGHS ON SATURDAY IN THE MID TO UPPER 70S. SOME SPOTS AWAY FROM THE
WATER COULD TOUCH 80. FOR SATURDAY NIGHT...LOWS WILL GENERALLY
DROP INTO THE 50S...EXCEPT FOR OUTLYING AREAS WHERE LOWS WILL DROP
INTO THE MID/UPPER 40S.
THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES
ON SATURDAY.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
VERTICALLY STACKED HIGH PRESSURE WILL MOVE ACROSS ON SUNDAY IN THE
WAKE OF LOW PRESSURE EAST OF NEW ENGLAND. SHOULD BE A VERY NICE
FATHER/S DAY...WITH MOSTLY SUNNY SKIES AND A BIT OF A W-NW BREEZE
ESPECIALLY IN THE MORNING. HIGH TEMPS SHOULD BE IN THE UPPER 70S
AND LOWER 80S...NOT QUITE AS WARM AS GFS MOS WOULD SUGGEST AS THE
UPPER COOL POCKET WITH THE LOW TO THE EAST WILL PROBABLY BE LESS
PROGRESSIVE PER NAM/ECMWF. FAIR WX WILL CONTINUE INTO MON...WITH
WARMER HIGHS IN THE 80S IN MOST PLACES EXCEPT FOR SOUTH FACING
SHORES OF ERN LONG ISLAND/CT...AS THE RIDGE SLIDES TO THE EAST.
AS THE RIDGE FLATTENS OUT...COULD SEE A FEW SHOWERS WITH A LEAD
MID LEVEL IMPULSE LATE MON NIGHT...THEN BETTER CHANCES FOR DIURNAL
CONVECTION TUE AND ESPECIALLY WED WITH AN APPROACHING COLD FRONT.
THIS FRONT WILL SINK TO THE SOUTH ON THU AS HIGH PRESSURE BUILDS
TO THE NORTH...BUT STILL REMAIN CLOSE ENOUGH TO ALLOW FOR CLOUDS
AND SLIGHT TO LOW CHANCE POP. IT IS UNCERTAIN WHETHER THE FRONT
WILL RETURN NORTH AS A WARM FRONT ON FRI WITH CONTINUED CHANCES
FOR SHOWERS...OR KEEP PUSHING TO THE SOUTH PER 12Z ECMWF WHICH
INDICATES LESS PROGRESSIVE FLOW ALOFT.
ABOVE AVG TEMPS EARLY THIS WEEK SHOULD RETURN CLOSER TO AVG THU-
FRI AFTER COLD FROPA.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
A WARM FRONT SLOWLY LIFTS NORTH OF THE REGION LATE THIS
AFTERNOON...FOLLOWED BY A COLD FRONT TONIGHT.
FOR NYC METRO...VFR CONDITIONS WILL EXIST ONLY FOR A SHORT TIME
UNTIL SHOWERS/THUNDERSTORMS MOVE IN AROUND 21/22Z WITH IFR
POSSIBLE. THEN...IFR POSSIBLE AGAIN TONIGHT UNTIL AFTER 6-8Z.
IMPROVEMENT TO VFR EXPECTED AS THE COLD FRONT MOVES THROUGH.
EAST OF NYC...IFR LIKELY THROUGH MUCH OF TONIGHT...ESPECIALLY FOR
KGON. THUNDER LESS LIKELY AS ANY ACTIVITY DIMINISHES IN COVERAGE
AND INTENSITY. VFR SAT MORNING.
WINDS LIGHT THROUGH TONIGHT. EAST/SOUTHEAST TURNS SOUTH THIS
EVENING...THEN WEST TONIGHT. NW WINDS SATURDAY.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: TIMING OF ANY THUNDERSTORMS MAY BE OFF AN
HOUR OR TWO. VIS RIGHT AROUND 3SM POSSIBLE TONIGHT...COULD DROP
LOWER BRIEFLY BEFORE 06Z.
KLGA FCSTER COMMENTS: WINDS EXPECTED TO SHIFT TO THE SOUTHEAST
BEFORE 22Z. TIMING OF ANY THUNDERSTORMS MAY BE OFF AN HOUR OR
TWO. VIS RIGHT AROUND 3SM POSSIBLE TONIGHT...COULD DROP LOWER
BRIEFLY BEFORE 06Z.
KEWR FCSTER COMMENTS: TIMING OF ANY THUNDERSTORMS MAY BE OFF AN
HOUR OR TWO. VIS RIGHT AROUND 3SM POSSIBLE TONIGHT...COULD DROP LOWER
BRIEFLY BEFORE 06Z.
KTEB FCSTER COMMENTS: TIMING OF ANY THUNDERSTORMS MAY BE OFF AN
HOUR OR TWO. VIS RIGHT AROUND 3SM POSSIBLE TONIGHT...COULD DROP LOWER
BRIEFLY BEFORE 06Z.
KHPN FCSTER COMMENTS: TIMING OF ANY THUNDERSTORMS MAY BE OFF AN
HOUR OR TWO. CHANCE FOR IFR TONIGHT IN STRATUS AND FOG.
KISP FCSTER COMMENTS: ANY THUNDERSTORMS SHOULD WEAKEN. FOG
POSSIBLE THIS EVENING. VFR POSSIBLE BRIEFLY AT TIMES BETWEEN 20-00Z
BUT OVERALL CONDITIONS WILL BE CIGS BELOW 2000FT. NOT CONFIDENT
ENOUGH FOR A TEMPO GROUP.
.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.SAT AFTERNOON-MON...VFR.
.TUE-WED...SCT AFTN TSTMS.
&&
.MARINE...
DENSE FOG ADVISORY REMAINS IN EFFECT FOR THE OCEAN...SOUND...AND
BAYS THROUGH SATURDAY MORNING FOR VSBYS 1 NM OR LESS. FOG SHOULD
DISSIPATE BEHIND THE PASSAGE OF THE COLD FRONT.
SEAS WILL AVERAGE 4-6 FT ON THE OCEAN THROUGH SATURDAY MORNING.
WITH A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA
SATURDAY AFTERNOON...THERE MAY BE SOME GUSTS TO 20 KT...BUT THINK
GUSTS SHOULD REMAIN BELOW SCA CRITERIA.
SUB-SCA CONDS ON TAP SATURDAY NIGHT.
QUIET CONDS EXPECTED EARLY NEXT WEEK...FIRST AS HIGH PRESSURE MOVES
ACROSS...THEN AS A WEAK FRONTAL SYSTEM APPROACHES TUE INTO WED.
&&
.HYDROLOGY...
ADDITIONAL RAINFALL THROUGH TONIGHT WILL AVERAGE FROM 1/2 INCH TO
3/4 INCH. LOCALLY HEAVY RAIN COULD PRODUCE OVER AN INCH OF RAIN.
LOCALIZED FLASH FLOODING IS POSSIBLE...MAINLY FOR THE LOWER HUDSON
VALLEY...NE NJ...AND NYC.
DRY WEATHER IS THEN FORECAST THROUGH MONDAY.
&&
.TIDES/COASTAL FLOODING...
HIGH ASTRONOMICAL TIDES PEAK TONIGHT INTO SAT. BETWEEN HALF A FOOT
AND 1.5 FT IS NEEDED FOR WATERS TO REACH MINOR FLOOD LEVELS. WITH
THE SE/S FLOW...SURGE VALUES BETWEEN A HALF A FOOT AND A FOOT ARE
LIKELY...WHICH MAY RESULT IN ISOLATED AREAS TOUCHING MINOR FLOOD
LEVELS DURING THIS EVENING AND POSSIBLY EVEN DURING THE HIGH TIDE
CYCLE SATURDAY EVENING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ067>075-
176-178.
NJ...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NJZ002-004-
006-103>108.
MARINE...DENSE FOG ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ330-335-340-
345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT SATURDAY FOR ANZ350-353.
&&
SYNOPSIS...GOODMAN/MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...GOODMAN
AVIATION...PW
MARINE...GOODMAN/MPS
HYDROLOGY...GOODMAN/MPS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 13, 3:42 PM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
442 PM EDT FRI JUN 13 2014
CTZ005>012-NYZ078-079-177-142045-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
442 PM EDT FRI JUN 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ002-004-006-103>108-NYZ067>074-176-142045-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
442 PM EDT FRI JUN 13 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-081-179-142045-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU-
442 PM EDT FRI JUN 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES
ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-178-142045-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
442 PM EDT FRI JUN 13 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES
ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-340-345-350-353-355-142045-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
442 PM EDT FRI JUN 13 2014
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ338-142045-
NEW YORK HARBOR-
442 PM EDT FRI JUN 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Local storm report, Jun 13, 5:07 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
607 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 1 SSW POMPTON 40.98N 74.28W
06/13/2014 PASSAIC NJ LAW ENFORCEMENT
DAWES HIGHWAY IMPASSABLE AND CLOSED DUE TO FLASH
FLOODING.
&&
PICCASpecial weather statement, Jun 13, 5:12 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
612 PM EDT FRI JUN 13 2014
NJZ006-NYZ071>073-176-177-132315-
BRONX-HUDSON-NEW YORK (MANHATTAN)-NORTHERN NASSAU-NORTHERN
QUEENS-SOUTHERN WESTCHESTER-
612 PM EDT FRI JUN 13 2014
...STRONG THUNDERSTORM WILL IMPACT BRONX...HUDSON...
NEW YORK (MANHATTAN)...NORTHWESTERN NASSAU...QUEENS AND
WESTCHESTER COUNTIES...
AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EAST VILLAGE...OR NEAR MIDTOWN MANHATTAN...
AND MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL BE...
NEAR LAGUARDIA AIRPORT BY 620 PM.
NEAR FLUSHING BY 625 PM.
NEAR WHITESTONE BY 630 PM.
NEAR CITY ISLAND BY 635 PM.
NEAR SANDS POINT BY 645 PM.
NEAR GLEN COVE BY 650 PM.
PEOPLE IN BRONX...HUDSON...NEW YORK (MANHATTAN)...NORTHWESTERN
NASSAU...QUEENS AND WESTCHESTER COUNTIES...INCLUDING MIDTOWN
MANHATTAN...EAST VILLAGE...LOWER EAST SIDE...SOHO...HOBOKEN...UNION
CITY...UPPER WEST SIDE...LONG ISLAND CITY...CENTRAL PARK AND
ASTORIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO
40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4074 7395 4070 7399 4075 7406 4105 7369
4101 7365 4098 7365 4094 7368 4090 7375
4084 7376 4087 7373 4087 7370 4085 7366
4090 7364 4092 7357 4093 7353 4089 7348
4070 7391
GOODMANSpecial weather statement, Jun 13, 5:23 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
623 PM EDT FRI JUN 13 2014
NYZ075-176-178-132330-
KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS-
623 PM EDT FRI JUN 13 2014
...ANOTHER STRONG THUNDERSTORM WILL IMPACT KINGS (BROOKLYN) AND
QUEENS COUNTIES...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BENSONHURST...OR NEAR FLATBUSH...AND MOVING
NORTHEAST AT 20 MPH.
THIS STORM WILL BE...
NEAR CROWN HEIGHTS BY 630 PM.
NEAR CANARSIE BY 635 PM.
NEAR HOWARD BEACH BY 640 PM.
NEAR OZONE PARK BY 645 PM.
NEAR KENNEDY AIRPORT BY 650 PM.
NEAR JAMAICA BY 655 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO
40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4054 7395 4057 7394 4056 7400 4065 7404
4068 7403 4079 7377 4075 7370 4073 7371
4072 7373 4065 7373 4062 7377 4061 7374
4059 7374 4054 7393
GOODMANLocal storm report, Jun 13, 5:24 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
624 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD NEW HAVEN 41.31N 72.92W
06/13/2014 NEW HAVEN CT FIRE DEPT/RESCUE
BREWERY STREET AND HUMPHREY STREET IN THE AREA OF JAMES
STREET IS CLOSED DUE TO FLOODING. SEVERAL CARS STRANDED
IN FLOOD WATERS.
0135 PM FLASH FLOOD NEW HAVEN 41.31N 72.92W
06/13/2014 NEW HAVEN CT BROADCAST MEDIA
CT ROUTE 34 EASTBOUND IS CLOSED DUE TO FLOODING AT
INTERSTATE 91 AND INTERSTATE 95.
0158 PM FLASH FLOOD NEW HAVEN 41.31N 72.92W
06/13/2014 NEW HAVEN CT BROADCAST MEDIA
UNION AVENUE CLOSED NEAR US ROUTE 1 CLOSED DUE TO
FLOODING.
0205 PM FLASH FLOOD NEW HAVEN 41.31N 72.92W
06/13/2014 NEW HAVEN CT FIRE DEPT/RESCUE
1 CAR STRANDED IN FLOOD WATERS BEING PULLED BY TOW
TRUCK NEAR KIMBERLEY AND I-95 OVERPASS.
0515 PM TSTM WND GST POMPTON LAKES 41.00N 74.29W
06/13/2014 E60 MPH PASSAIC NJ TRAINED SPOTTER
0540 PM TSTM WND DMG MIDLAND PARK 40.99N 74.14W
06/13/2014 BERGEN NJ TRAINED SPOTTER
TREE DOWN ON CAR AT INTERSECTION OF VREELAND AND PAYNE
AVES
0549 PM FLASH FLOOD 1 NE LIVINGSTON 40.80N 74.32W
06/13/2014 ESSEX NJ BROADCAST MEDIA
ROUTE 10 CLOSED DUE TO FLASH FLOODING BETWEEN HILLSIDE
AND LIVINGSTON AVES
0600 PM FLASH FLOOD 1 SSW POMPTON 40.98N 74.28W
06/13/2014 PASSAIC NJ LAW ENFORCEMENT
DAWES HIGHWAY IMPASSABLE AND CLOSED DUE TO FLASH
FLOODING.
0605 PM FLASH FLOOD WYCKOFF 41.00N 74.17W
06/13/2014 BERGEN NJ EMERGENCY MNGR
ROUTE 208 ON THE BORDER OF WYCOTT AND MIDLAND PARK IS
CLOSED IN BOTH DIRECTIONS DUE TO ROAD FLOODING AND TREES
DOWN
0605 PM TSTM WND DMG WYCKOFF 41.00N 74.17W
06/13/2014 BERGEN NJ EMERGENCY MNGR
ROUTE 208 ON THE BORDER OF WYCOTT AND MIDLAND PARK IS
CLOSED IN BOTH DIRECTIONS DUE TO ROAD FLOODING AND TREES
DOWN
0622 PM TSTM WND DMG RIDGEWOOD 40.98N 74.11W
06/13/2014 BERGEN NJ TRAINED SPOTTER
SKYWARN SPOTTER COORDINATOR REPORTING TREES AND WIRES
DOWN ACROSS RIDGEWOOD
&&
LNLocal storm report, Jun 13, 5:32 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
632 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG RIDGEWOOD 40.98N 74.11W
06/13/2014 BERGEN NJ TRAINED SPOTTER
SKYWARN SPOTTER COORDINATOR REPORTING TREES AND WIRES
DOWN ACROSS RIDGEWOOD
&&
CORRECTED EVENT TIME
LNLocal storm report, Jun 13, 5:34 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
634 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD NEW HAVEN 41.31N 72.92W
06/13/2014 NEW HAVEN CT FIRE DEPT/RESCUE
BREWERY STREET AND HUMPHREY STREET IN THE AREA OF JAMES
STREET IS CLOSED DUE TO FLOODING. SEVERAL CARS STRANDED
IN FLOOD WATERS.
0135 PM FLASH FLOOD NEW HAVEN 41.31N 72.92W
06/13/2014 NEW HAVEN CT BROADCAST MEDIA
CT ROUTE 34 EASTBOUND IS CLOSED DUE TO FLOODING AT
INTERSTATE 91 AND INTERSTATE 95.
0158 PM FLASH FLOOD NEW HAVEN 41.31N 72.92W
06/13/2014 NEW HAVEN CT BROADCAST MEDIA
UNION AVENUE CLOSED NEAR US ROUTE 1 CLOSED DUE TO
FLOODING.
0205 PM FLASH FLOOD NEW HAVEN 41.31N 72.92W
06/13/2014 NEW HAVEN CT FIRE DEPT/RESCUE
1 CAR STRANDED IN FLOOD WATERS BEING PULLED BY TOW
TRUCK NEAR KIMBERLEY AND I-95 OVERPASS.
0515 PM TSTM WND GST POMPTON LAKES 41.00N 74.29W
06/13/2014 E60 MPH PASSAIC NJ TRAINED SPOTTER
0535 PM TSTM WND DMG RIDGEWOOD 40.98N 74.11W
06/13/2014 BERGEN NJ TRAINED SPOTTER
SKYWARN SPOTTER COORDINATOR REPORTING TREES AND WIRES
DOWN ACROSS RIDGEWOOD
0540 PM TSTM WND DMG MIDLAND PARK 40.99N 74.14W
06/13/2014 BERGEN NJ TRAINED SPOTTER
TREE DOWN ON CAR AT INTERSECTION OF VREELAND AND PAYNE
AVES
0540 PM FLASH FLOOD WYCKOFF 41.00N 74.17W
06/13/2014 BERGEN NJ EMERGENCY MNGR
ROUTE 208 ON THE BORDER OF WYCOTT AND MIDLAND PARK IS
CLOSED IN BOTH DIRECTIONS DUE TO ROAD FLOODING AND TREES
DOWN
0540 PM TSTM WND DMG WYCKOFF 41.00N 74.17W
06/13/2014 BERGEN NJ EMERGENCY MNGR
ROUTE 208 ON THE BORDER OF WYCOTT AND MIDLAND PARK IS
CLOSED IN BOTH DIRECTIONS DUE TO ROAD FLOODING AND TREES
DOWN
0543 PM TSTM WND DMG RAMSEY 41.06N 74.15W
06/13/2014 BERGEN NJ EMERGENCY MNGR
TREE DOWN ON WIRES ON SHUART LANE
0549 PM FLASH FLOOD 1 NE LIVINGSTON 40.80N 74.32W
06/13/2014 ESSEX NJ BROADCAST MEDIA
ROUTE 10 CLOSED DUE TO FLASH FLOODING BETWEEN HILLSIDE
AND LIVINGSTON AVES
0600 PM FLASH FLOOD 1 SSW POMPTON 40.98N 74.28W
06/13/2014 PASSAIC NJ LAW ENFORCEMENT
DAWES HIGHWAY IMPASSABLE AND CLOSED DUE TO FLASH
FLOODING.
&&
LNFlash Flood, Richmond
- When
- June 13, 5:35 PM EST to 6:20 PM EST
- Where
- Richmond County, 0.8 mi E of South Beach to 0.82 mi E of South Beach
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.600, -74.065
The ramp from Lily Pond Ave. to the lower level of the Brooklyn Bound Verrazano Bridge was closed due to flooding.
Flash Flood, Kings
- When
- June 13, 5:42 PM EST to 6:20 PM EST
- Where
- Kings County, 3.39 mi WNW of Brooklyn to 3.31 mi WNW of Brooklyn
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.677, -73.984
A car was stalled in flood waters at the intersection of 4th Ave. and Carroll St. in Park Slope.
Flash Flood, Queens
- When
- June 13, 5:50 PM EST to 6:20 PM EST
- Where
- Queens County, 1.64 mi NNE of Woodhaven to 1.69 mi NNE of Woodhaven
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.723, -73.843
The intersection of 110th St. and 70th Rd. in Forest Hills was impassable and closed due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 13, 20141 death · 1 injured · 1 event
- Tornado and Hail in Wyoming, June 13, 20141 injured · $100,000 · EF2 · 10 events
- Lightning Strike in Florida, June 13, 20141 death · 1 event
- Rip Current in Maryland, June 13, 20141 death · 1 event
- Flash Flood and Hail in Mississippi, June 13, 2014$235,000 · 65 kt wind · 12 events
- Damaging Winds and Lightning Strikes in Pennsylvania, June 13, 2014$35,000 · 52 kt wind · 9 events
- Flash Flooding in New York, June 13, 2014$40,000 · 2 events
- Damaging Winds in New York, June 13, 2014$30,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in South Dakota, June 13 to 14, 2014$20,000 · 2.75 in hail · 5 events
- Flash Flooding and Damaging Winds in New Jersey, June 13, 2014$15,000 · 56 kt wind · 8 events
- Hail and Damaging Winds in Florida, June 13, 20141 in hail · 12 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 13, 201457 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529220, 529219, 529218.